Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi Everyone,

As most people have, I've dealt with acne for a while and ran through the gamut of treatment options with my derm. We're trying doryx/epiduo combo one more time before I head for Accutane. I've done my reading on accutane and I know what to expect, but I wanted to ask some questions about it and get a few answers from people who have experienced it.

I'm hoping to field answers from people who have similar skin but will take anything I can get! I am a 24 y/o male. I have struggled with acne since 16. It's mostly been mild to moderate, and very cyclical. Some months I think it's gone for ever and then it hits me again. I'm on like a 1 month on, 1 month off rotation with breakouts. They have come back more frequently and aggressive as of late.  

Obviously products like epiduo and differein have IB's as well. Is the accutane IB anywhere comparable to those? Worse, better, the same? I really want to manage my expectations.

Second, I have great skin on my forehead and back, but terrified accutance will rip this up for me. Are previously unaffected areas fair game for accutane? 

Lastly (and this may be wishful thinking...) since I'm restarting epiduo and doryx leading up to accutane and will experience an IB with that, do you think it's possible that purge will lessen my purge on accutane?

I really appreciate any help you guys are willing to offer! Thanks!
 

Share this post


Link to post
Share on other sites

Well, my skin isn't exactly like your's, but I hope this helps. My acne has always been moderate but very persistent plus my skin is super oily. My acne has always been cyclical also, it would get clear during the summer time and then get worse in the winter.

I didn't get IB with Epiduo or Differin, but with Accutane my face just went crazy and fast. I would get a ton of whiteheads and these really painful bumps under my skin. Now I'm on my third month of Accutane and the IB is slowly calming down, thankfully. I think I have heard, that taking a oral antibiotic before starting Accutane could lessen the IB, but I have no personal experience whit that.

I always have had a clear T-zone, and throughout my IB it stayed clear, so maybe there is a chance that your forehead and back will be spared.
IB sucks big time, but it is totally worth it.

Share this post


Link to post
Share on other sites
10 hours ago, VGCsa said:

Well, my skin isn't exactly like your's, but I hope this helps. My acne has always been moderate but very persistent plus my skin is super oily. My acne has always been cyclical also, it would get clear during the summer time and then get worse in the winter.

I didn't get IB with Epiduo or Differin, but with Accutane my face just went crazy and fast. I would get a ton of whiteheads and these really painful bumps under my skin. Now I'm on my third month of Accutane and the IB is slowly calming down, thankfully. I think I have heard, that taking a oral antibiotic before starting Accutane could lessen the IB, but I have no personal experience whit that.

I always have had a clear T-zone, and throughout my IB it stayed clear, so maybe there is a chance that your forehead and back will be spared.
IB sucks big time, but it is totally worth it.


Thanks for replying, I appreciate it. Would you say your IB made your skin the worst it's ever been? I don't know why i think that if my skin already drives me so crazy that another month of it will kill me. Not over that hump yet i guess. My gut tells me to do it, but I'm terrified it could made my skin permanently worse, an off base fear, but still a real one...

Share this post


Link to post
Share on other sites

Yes, IB made my skin the worst it has ever been, because that's how Isotretinoin works. 
It has been tough, but when you get past the IB and your skin begins to heal, you will be glad that you started the medication.

I was really apprehensive when my doctor suggested Isotret. to me, but I realized that it was the only option I had left. I was afraid that it wouldn't work for me, or it would make me really sick. I have been lucky, because the only side effects I've had are the IB and dry lips.

Your skin becoming permanently worse may be an off base fear, but I totally understand it. Acne is a disease that is really difficult to hide and there for everyone to see. Women have makeup to try and hide it, but men don't really have that option 'cause for some reason men that wear makeup are frowned upon.

Another month or even two will not kill you, because the medication works and then it will be over for the rest of your life. Of course, relapses can happen, but then you take the medication again. 

Share this post


Link to post
Share on other sites

Thanks VCGsa! 

Has anyone else out there experimented with epiduo/doryx before accutane? 

Also, my skin has gotten dry and flaky from epiduo, but not awful. Wondering if there are any parallels between that dryness and what accutane has in store! Thanks everyone. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×